I'm from the NW and certainly don't know what a "chickpea" (garbanzo?) is, but it sounds like you are describing neuropathy to me. I have it on the bottoms of my feet all the time and toes and fingers sometimes and finished chemo the end of January. Docs prescribe gabapentin for it--which seems to help some people--but not me, much. Why not talk to your onc about neuropathy and try gabapentin if he agrees? Good luck. It affects TONS of us! :-(
Invasive Lobular Carcinoma Questions
Asked by Marisol on Saturday, June 8, 2013
As early as January, i.e. since the very beginning of the treatment, my toes have been feeling as though my socks were full of raw chickpeas. I believed that as time went by, once I would have ended my treatment earlier than expected in March, it would get better. But this is not the case. Is this reason enough to take an opioid as suggested by my oncologist? I am afraid of becoming drug dependent! Can I still expect an improvement in a near future with a "wait and see" attitude alone? Thanks for your help.
3 Answers from the Community
SueRae1 (Best Answer!)
Raw chickpeas, that sounds painful. If you take the opioid as prescribed you will not become dependent. There is no reason to be in pain. My onc and orthopedist consulted with each other and gave me a prescription for oxycodon-acetaminiophen. I found I needed it only once or twice a day, even though i could use up to 4 times. I only needed it for about 2 weeks.
Good luck. Hugs and healing vibes.